Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Oct 16, 2018, 2:44 AM CDT for Mason County, Texas. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2018, 2:44 AM CDT (07:44 UTC)
- Expired
- Oct 17, 2018, 3:22 AM CDT
- In force
- 25 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, TX
The radar
The San Angelo radar (KSJT), 140 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River near Mason (MLRT2). The gauge peaked at 33.52 ft at Oct 16, 2018, 6:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08150700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
994 WGUS44 KSJT 160752 CCA FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 244 AM CDT Tue Oct 16 2018 ...The National Weather Service in San Angelo has issued a Flood Warning for the following rivers in Texas... Llano River Near Mason affecting Mason County * Latest stage: 15.0 feet at 215 AM Tuesday. * Action Stage: 6.0 feet. * Flood Stage: 13.0 feet. * Moderate Flood Stage: 19.0 feet. * Forecast: The river is already above Minor Flood Stage, and is expected to continue to rising today, to near or above Moderate Flood Stage by later today. Additional rainfall over the next few days will continue to affect this river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-162243- /O.NEW.KSJT.FL.W.0013.181016T0744Z-181017T2325Z/ /MLRT2.1.ER.181016T0649Z.181017T0200Z.181017T1125Z.NO/ 244 AM CDT Tue Oct 16 2018 The National Weather Service in San Angelo has issued a * Flood Warning for The Llano River Near Mason. * until Wednesday evening...Or until the warning is cancelled. * At 2:10 AM Tuesday the stage was 15.0 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 19.0 feet...Moderate lowland flooding will occur. Secondary roads and low water crossings will be flooded and impassible. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
7 follow-up statements
012 WGUS44 KSJT 160858 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CDT Tue Oct 16 2018 ...Forecast flooding changed from Minor to Major severity for the following rivers in Texas... Llano River Near Mason affecting Mason County * Latest stage: 21.2 feet at 310 AM Tuesday. * Action Stage: 6.0 feet. * Flood Stage: 13.0 feet. * Moderate Flood Stage: 19.0 feet. * Major Flood Stage: 23.0 feet. * Forecast: The river is already above Moderate Flood Stage, and is expected to quickly rise above Major Flood Stage in the next few hours. Although the river is expected to then fall quickly over the next few hours, there will be another rise later today or tonight due to upstream flooding moving down the river channel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-162357- /O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T0215Z/ /MLRT2.3.ER.181016T0649Z.181016T1000Z.181017T1415Z.NO/ 358 AM CDT Tue Oct 16 2018 ...Observed flooding increased from Minor to Moderate severity... ...Forecast flooding increased from Minor to Major severity... The Flood Warning continues for The Llano River Near Mason. * At 3:10 AM Tuesday the stage was 21.2 feet. * Flood stage is 13.0 feet. * Moderate flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 31.6 feet by early this morning. The river will fall below flood stage tomorrow late morning. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
068 WGUS84 KSJT 161234 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 734 AM CDT Tue Oct 16 2018 ...The Flood Warning continues for the following rivers in Texas.. Llano River Near Mason affecting Mason County While the LLano River at Mason was falling early this morning, it will begin rising later this morning as water upstream flows down. It will recrest in major flooding at 35.7 ft early this evening. This crest is nearly 3 feet above the crest this morning...which was 32.9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-170333- /O.CON.KSJT.FL.W.0013.000000T0000Z-181018T0215Z/ /MLRT2.3.ER.181016T0649Z.181017T0000Z.181017T1415Z.NO/ 734 AM CDT Tue Oct 16 2018 The Flood Warning continues for The Llano River Near Mason. * until Wednesday evening. * At 7:10 AM Tuesday the stage was 28.7 feet. * Flood stage is 13.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 35.7 feet by this evening. This is nearly 3 feet above the crest from this morning The river will fall below flood stage tomorrow late morning. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
522 WGUS84 KSJT 161436 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 936 AM CDT Tue Oct 16 2018 ...The Flood Warning continues for the following rivers in Texas... Llano River Near Mason affecting Mason County The Llano River near Mason is expected to begin to rise once again this morning as another flood wave comes down the river. The river is expected to crest near 36 feet, which will be about 3 feet higher than the previous crest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-170534- /O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T0837Z/ /MLRT2.3.ER.181016T0649Z.181017T0300Z.181017T2037Z.NO/ 936 AM CDT Tue Oct 16 2018 The Flood Warning continues for The Llano River Near Mason. * until late Wednesday night. * At 9:10 AM Tuesday the stage was 27.0 feet. * Flood stage is 13.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 36.1 feet by tonight. The river will fall below flood stage tomorrow afternoon. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
097 WGUS84 KSJT 161614 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1114 AM CDT Tue Oct 16 2018 ...The Flood Warning continues for the following rivers in Texas... Llano River Near Mason affecting Mason County The Llano River near Mason is expected to continue to rise as another flood wave comes down the river. The river is expected to crest near 36 feet, which will be about 3 feet higher than the previous crest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-170714- /O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T0754Z/ /MLRT2.3.ER.181016T0649Z.181016T1900Z.181017T1954Z.NO/ 1114 AM CDT Tue Oct 16 2018 The Flood Warning continues for The Llano River Near Mason. * until late Wednesday night. * At 11:00 AM Tuesday the stage was 30.6 feet. * Flood stage is 13.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 36.1 feet by this afternoon. The river will fall below flood stage tomorrow early afternoon. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
403 WGUS84 KSJT 162023 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 323 PM CDT Tue Oct 16 2018 ...The Flood Warning continues for the following rivers in Texas... Llano River Near Junction affecting Kimble County Llano River Near Mason affecting Mason County PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC267-171122- /O.EXT.KSJT.FL.W.0014.000000T0000Z-181017T1200Z/ /JNCT2.2.ER.181016T0855Z.181016T1320Z.181017T0000Z.NO/ 323 PM CDT Tue Oct 16 2018 The Flood Warning continues for The Llano River Near Junction. * until Wednesday morning. * At 3:10 PM Tuesday the stage was 18.2 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall and it is expected to fall below flood stage by this evening. && LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984 $$ TXC319-171122- /O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T1350Z/ /MLRT2.3.ER.181016T0649Z.181016T1035Z.181018T0150Z.NO/ 323 PM CDT Tue Oct 16 2018 The Flood Warning continues for The Llano River Near Mason. * until Thursday morning. * At 3:10 PM Tuesday the stage was 30.3 feet. * Flood stage is 13.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue to fall and it is expected to fall below flood stage by tomorrow evening. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
616 WGUS84 KSJT 170148 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 848 PM CDT Tue Oct 16 2018 ...The Flood Warning continues for the following rivers in Texas... Llano River Near Mason affecting Mason County The Llano River near Mason has fallen below major flood stage and will continue falling. However, the river will remain above flood stage until tomorrow morning. Additional rainfall may impact this forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-171648- /O.EXT.KSJT.FL.W.0013.000000T0000Z-181017T2308Z/ /MLRT2.3.ER.181016T0649Z.181016T1035Z.181017T1108Z.NO/ 848 PM CDT Tue Oct 16 2018 The Flood Warning continues for The Llano River Near Mason. * until Wednesday evening. * At 8:10 PM Tuesday the stage was 21.0 feet. * Flood stage is 13.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 22.6 feet by tonight. The river will fall below flood stage tomorrow morning. * Impact...At 23.0 feet...Major lowland flooding will occur. Roads and low water crossings will be flooded and impassible. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
304 WGUS84 KSJT 170822 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 322 AM CDT Wed Oct 17 2018 ...The Flood Warning is cancelled for the following rivers in Texas... Llano River Near Mason affecting Mason County The Llano River near Mason has crested during the day Tuesday, and has since fallen to below flood stage early this morning. The river is expected to continue falling over the next few days, but will continue to have higher than normal flow for the next couple days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC319-170852- /O.CAN.KSJT.FL.W.0013.000000T0000Z-181017T2308Z/ /MLRT2.3.ER.181016T0649Z.181016T1035Z.181017T0714Z.NO/ 322 AM CDT Wed Oct 17 2018 The Flood Warning is cancelled for The Llano River Near Mason. * At 3:10 AM Wednesday the stage was 12.4 feet. * Flood stage is 13.0 feet. * Fell below flood stage at 2:15 AM Wednesday. * Forecast...The river will continue to fall to 8.8 feet by early Thursday morning. * Impact...At 13.0 feet...Minor lowland flooding will occur. Secondary roads and low water crossings will become flooded. && LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 12:48 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 16, 12:48 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1248 AM CDT Tue Oct 16 2018 .AVIATION... /06Z TAFS/ Widespread low cloud cover and periods of light to moderate rain will continue through the next 24 hours. Our TAF sites will continue to have reductions in ceilings and visibilities, with conditions ranging from MVFR to IFR. LIFR conditions appear to be a low possibility at this time, so not incorporating into this TAF package. Will monitor, however, and make amendments as needed. 19 && .PREV DISCUSSION... /issued 632 PM CDT Mon Oct 15 2018/ AVIATION... /00Z TAFS/ MVFR to IFR conditions will persist for the majority of the next 24 hours. Periods of rain will continue on and off through Monday night and Tuesday. Reduced visibility will be a problem, occasionally, along with gusty winds. 41 PREV DISCUSSION... /issued 252 PM CDT Mon Oct 15 2018/ SHORT TERM... (Tonight and Tuesday) .Flash flood watch extended through Tuesday evening... Cold and unseasonable temperatures continue with upper 30s to lower 40s across West Central Texas this afternoon. Near steady temperatures will continue tonight and Tuesday, with continued cold advection. Winds will not be as strong, however, decreasing to the 10 to 15 mph range. The upper storm system over New Mexico will continue to bring bands of showers with isolated thunderstorms over the cold air at the surface. Models indicate the next band of showers to spread north this evening, with the heaviest rainfall along and east of a Sonora...San Angelo...Abilene line. WPC has 1 to 2 1/2 inches through 7 PM Tuesday in this area. With saturated soils, and little evaporation due to cold temperatures, any rainfall will run off quickly. Thus the flash flood watch has been extended. 04 LONG TERM... (Tuesday Night through Monday)) A shallow cold airmass will remain over the area through Wednesday, with temperatures slowly moderating by the end of the week and into next weekend. Temperatures will remain below normal through the extended period, with highs on Wednesday in the lower 50s, warming into the 60s Friday through Sunday. An upper level low will develop over the Desert Southwest tonight and remain nearly stationary through Wednesday night before shearing east as an open wave across the Plains on Friday. This setup will favor continued high rain chances through Friday as disturbances out ahead of the upper low lift northeast across the area. Another cold front looks to move through the area on Saturday in wake of the upper trough moving across the Plains. Rain chances will persist through the weekend, mainly over southern sections behind the front as yet another upper level system develops west of the area. 24 && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 50 46 54 / 50 60 50 70 San Angelo 41 50 44 55 / 60 60 60 70 Junction 43 52 47 56 / 70 60 50 80 Brownwood 41 51 47 56 / 80 70 40 70 Sweetwater 41 48 44 51 / 30 50 60 60 Ozona 41 47 44 53 / 60 70 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Brown-Callahan-Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green. &&
Hazardous weather outlook, Oct 15, 2:01 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Mon Oct 15 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers, some producing heavy rainfall, will continue through tonight. The best area for heavy rainfall will be along and east of a Sonora...San Angelo...Abilene line. As the ground is saturated, there is a threat for flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers, some producing heavy rainfall, will be possible through the end of the work. As the ground is saturated, there is a threat for flash flooding and river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Oct 15, 11:37 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD MASON 30.75N 99.23W
10/15/2018 MASON TX LAW ENFORCEMENT
RANCH ROAD 386 FROM MASON TO FREDONIA CLOSED DUE TO
FLOODING OF LOW WATER CROSSINGS. SEVERAL STREETS IN
MASON CLOSED DUE TO FLOODING. FM 1871 SOUTH OF MASON
CLOSED FOR SEVERAL MILES DUE TO FLOODED LOW WATER
CROSSINGS.
&&
EVENT NUMBER SJT1800123
SNLocal storm report, Oct 15, 11:40 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD JUNCTION 30.49N 99.77W
10/15/2018 KIMBLE TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN KIMBLE COUNTY DUE TO FLOODED
LOW WATER CROSSINGS, INCLUDING HIGHWAY 377 FROM THE
COUNTY LINE TO JUNCTION, RANCH ROAD 385 FROM LONDON TO
HARPER, RANCH ROAD 479, AND FM 2169.
&&
EVENT NUMBER SJT1800124
SNLocal storm report, Oct 16, 1:31 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
131 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD 6 SE JUNCTION 30.43N 99.70W
10/16/2018 KIMBLE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED JOHNSON FORK CREEK FLOWING
OVER FM 2169.
&&
EVENT NUMBER SJT1800125
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:04 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, San Saba | 4 hr |
| Oct 15, 11:31 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Oct 16, 2:15 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 16, 2:25 AM CDT | River Flood Warning | SJT | Mason | 5 hr |
| Oct 16, 3:31 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Oct 16, 3:48 AM CDT | River Flood Warning | SJT | Kimble | 16 hr |
| Oct 16, 5:37 AM CDT | Flash Flood Warning | SJT | Kimble | 83 min |
| Oct 16, 6:37 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 98 min |
| Oct 16, 7:06 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 16, 8:15 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Oct 16, 8:27 AM CDT | Areal Flood Advisory | SJT | San Saba | 4 hr |
| Oct 16, 9:19 AM CDT | River Flood Warning | SJT | Mason | 8 hr |
| Oct 16, 9:25 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 11 hr |
| Oct 16, 9:29 AM CDT | River Flood Warning | SJT | San Saba | 4 days |
| Oct 16, 11:53 AM CDT | Areal Flood Advisory | SJT | Tom Green | 4 hr |
| Oct 16, 12:15 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 6 hr |
| Oct 16, 2:16 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 6 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.